MAUDE Adverse Event Report: ACCESS VASCULAR INC HYDROMID; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

ACCESS VASCULAR INC HYDROMID; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number MID-141CM
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 12/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported a midline that was found to have a hole in the catheter wall after removal.
 
Additional Manufacturer Narrative
On (b)(6) 2023, (b)(6) of (b)(6) hospital notified the avi complaints department that he had a midline that was infiltrated and had to be removed.Upon removal, it was noted to have a hole in the catheter wall, about 3-4 centimeters from the catheter hub.He provided a photo (see attachment 1), but the line was not saved for return to avi.In a follow-up e-mail on 18 jan 2024, (b)(6) stated that his team had difficulty with flushing and blood return post-insertion and that it "appeared positional." the line was then "retracted" at one point, but the patient's arm appeared swollen, so the line was removed.The photo provided shows a visible defect in the catheter wall, however, it's not possible to further investigate the cause without return of the device.Lee confirmed that it was inserted per the ifu.Their protocol is to flush every 12 hours, however, he was unable to confirm that the flushing occurred as saline flushes are not documented on the emar (electronic medication administration record).The lot number provided by lee, #10262301, was determined to be incorrect.This corresponds with a catheter lot number that has not yet shipped from avi.Hartford hospital has received several lots of fg 80004104 kits, so the actual lot number cannot be determined.An lhr review is not applicable.With the limited information provided and without return of the device, avi is unable to determine a root cause.

Brand Name
HYDROMID
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ACCESS VASCULAR INC
749 middlesex turnpike
billerica MA 01821
Manufacturer (Section G)
ACCESS VASCULAR INC
749 middlesex turnpike
billerica MA 01821
Manufacturer Contact
brian hanley
749 middlesex turnpike
billerica, MA 01821
7815386594
MDR Report Key18566786
Report Number3015060232-2024-00002
Device Sequence Number8123944
Product Code FOZ
UDI-Device Identifier00850030354211
UDI-Public(01)00850030354211
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K203069
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-141CM
Device Catalogue Number80004104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Initial Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown